Alert archive / North Carolina / Tornado Warnings in 2022
Tornado Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Mar 31, 2022, 1:25 PM EDT for 5 counties in North Carolina. It was in force for 20 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2022, 1:25 PM EDT (17:25 UTC)
- Expired
- Mar 31, 2022, 1:45 PM EDT
- In force
- 20 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Anson County, NC, Montgomery County, NC, Moore County, NC, Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 152 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 1:30 PM EDT | TORNADO | 5 Sw Norwood, NC | POSSIBLE TORNADO TOUCHDOWN ON MT ZION CHURCH RD IN COTTONVILLE, STANLY COUNTY NC. A TDS WAS NOTED ON KRAX DATA, AND A ROOF WAS BLOWN OFF A RESIDENCE ON HARDY RD NEAR MT ZION CHURCH RD. A STORM SURVEY WILL BE CONDUCTED IN THE AREA ON FRIDAY, APRIL 1. |
| Mar 31, 1:30 PM EDT | TORNADO | 5 Sw Norwood, NC | POSSIBLE TORNADO TOUCHDOWN ON MT ZION CHURCH RD IN COTTONVILLE, STANLY COUNTY NC. A TDS WAS NOTED ON KRAX DATA. A STORM SURVEY WILL BE CONDUCTED IN THE AREA ON FRIDAY, APRIL 1. |
| Mar 31, 1:30 PM EDT | TORNADO | 6 Wnw Ansonville, NC | ANSON COUNTY EM REPORTS SEVERAL CHICKEN HOUSES DESTROYED, ALONG WITH SUBSTANTIAL TREE DAMAGE AND ROOF DAMAGE. SUSPECTED TORNADO DAMAGE, THUS AN NWS SURVEY WILL BE CONDUCTED FRIDAY MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:50 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736
WFUS52 KRAH 311725
TORRAH
NCC007-123-125-151-167-311745-
/O.NEW.KRAH.TO.W.0004.220331T1725Z-220331T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
125 PM EDT Thu Mar 31 2022
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Northwestern Moore County in central North Carolina...
Northwestern Anson County in central North Carolina...
Montgomery County in central North Carolina...
South central Randolph County in central North Carolina...
Southeastern Stanly County in central North Carolina...
* Until 145 PM EDT.
* At 125 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Ansonville, or 13 miles northwest of Wadesboro,
moving northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Troy and Biscoe around 145 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Norwood, Uwharrie Haven, Steeds, Star and Morrow Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3518 8028 3560 7986 3541 7962 3514 8005
3514 8007 3513 8007 3505 8019 3512 8029
TIME...MOT...LOC 1725Z 223DEG 62KT 3514 8018
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 31, 9:55 AM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 31, 9:55 AM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 955 AM EDT Thu Mar 31 2022 .SYNOPSIS... A strong cold front will approach the region this morning and move across the area tonight. Cool high pressure will build into the area on Friday and linger into the weekend. && .NEAR TERM /TODAY THROUGH TONIGHT/... As of 955 AM Thursday... ...Strong to severe storms possible this afternoon and evening; windy today with gusts of 30 to 40 mph... Forecast is on track, including the severe weather threat. Primary change this morning was to nudge winds and gusts up a notch through this afternoon/evening, based on area UA data and radar VWP winds, both observing 40-50 kt at 1500-2500 ft AGL, and latest hi-res guidance. Surface gusts could reach 30-45 mph most places, which agrees well with recent GSO obs gusts to around 40 mph. Even outside of particularly vigorous convection, it won't take much to mix these winds groundward. MLCAPE remains small according to SPC mesoanalyses but values are increasing out ahead of the primary line of convection that is now moving into the western forecast area, and this trend should persist with strong near-surface WAA boosting both temps and dewpoints despite abundant cloud cover, making MLCAPE of several thousand J/kg quite attainable. This, along with increasing deep layer bulk shear to 60-75 kts, should allow the existing convection to grow upscale, with bowing segments and embedded supercells possible as this activity translates E through central NC through the afternoon and early evening. No change to primary hazards, with straight line winds and a tornado or two possible. Highs in the 70s. -GIH Earlier discussion from 300 AM: Water vapor satellite showed an upper-level low across the Midwest, and another upper-level low across the Central Plains. Surface observations displayed a warm front across central VA, and a cold front across the TN Valley. Current conditions across central NC early this morning were cloudy, with southerly wind gusts of 20-30 mph. Warm air advection behind the warm front and cloud cover has kept temps up this morning, with most areas in the 60s. Moisture continues to filter into the region, with dewpoints now in the low 60s across many areas. Radar displayed a large band of showers moving east across the Appalachians, with some showers developing ahead of the line across the foothills. The main band of showers will first develop across the Triad early this morning, then across the Triangle just after noon, and then across the Coastal Plain by mid-afternoon. Showers will continue to develop ahead of the band, but remain more scattered in coverage. A trough, associated with the Midwest upper low, will move across the region today, generating the greatest forcing for ascent. Precipitable water values will surge to near 1.75" this afternoon, and combined with a lower-level jet and weak to modest CAPE, strong storms are possible with locally heavy rain. SPC has expanded the slight risk (level 2/5) for severe storms across all of central NC. Cloud cover this morning will limit instability, but weak heating this afternoon combined with high shear, could be enough to generate some severe storms, with damaging wind gusts as the main threat. Additionally, high values of updraft helicity in recent HREF solutions suggest storms could be organized enough to produce an isolated tornado. Areas across, south and east of the Triangle may have the best chance for severe weather this afternoon and evening. Around 0.50-0.75" of rain is expected across most of the region, with locally higher amounts expected in stronger storms and training storms. Widespread gusts of 30-40 mph are expected as the lower jet strengthens and winds mix to the surface. Conditions as of now remain just below wind advisory criteria, but may need to be reevaluated later this morning if trends increase winds any more. Highs will be in the low to upper 70s. The actual cold front will push across the area late tonight after getting hung up along the Appalachians. Additionally, a weak shortwave associated with the upper-low across the Central Plains, will also quickly push across central NC tonight. Most showers will have pushed east by early tonight, although a few may develop across the Triad through the period. Winds will remain breezy tonight as the two systems push east. Lows will range from the upper 40s to upper 50s. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 300 AM Thursday... Zonal flow develops aloft on Friday, with surface high pressure building east from the MS Valley into the TN Valley. A tight pressure gradient between the building high and departing cold front will generate westerly wind gusts of 20-30 mph throughout the day. Dewpoints will crash into the 20s and 30s by the afternoon, and combined with the gusty winds, may create increased fire danger. This will likely depend on the amount of precipitation our area receives today. Highs will range from the low 60s to low 70s. Cold air advection will continue Friday night, and with excellent radiational cooling from clear skies and diminishing winds, lows Friday night will dip into the mid to upper 30s, with some areas near the SC flirting with 40. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 400 AM Thursday... A mid/upper shortwave trough will move east from the MS Valley on Saturday morning, with the southern fringe reaching central NC on Saturday night. An associated surface low will move into the OH Valley and northern Mid-Atlantic as the surface high moves east and offshore. After a cold start on Saturday morning, southerly return flow will help warm temperatures into the 60s by the afternoon. Mid and high level clouds will be on the increase in the afternoon and evening in advance of the shortwave, but with relatively dry air in the low levels, and the best height falls well to the north of the region over the Great Lakes, any rain that falls with the shortwave across central NC will be light. That being said, both the GFS and ECMWF and their ensembles at least show potential for some light rain/sprinkles on Saturday evening/night, particularly in the south and east (where POPs are slight) as a coastal low will try to develop. Lows will generally be in the 40s. Another surface high pressure system over the TN Valley on Sunday will move east and become centered over the southern Mid-Atlantic by Monday morning, then offshore later in the day. This along with WNW flow aloft will result in mostly clear skies and dry weather on Sunday and Monday, with near to slightly-above-normal high temperatures in the upper-60s to mid-70s. Good radiational cooling from the center of the high will drop low temperatures Monday morning into the mid-30s to lower-40s, so frost could again be a concern in some areas. Clouds and moisture will be on the increase Monday night into Tuesday as the flow aloft turns southwesterly in advance of the next southern-stream shortwave moving into the Southern Plains and Deep South. As this shortwave interacts with deep Gulf moisture getting drawn north, precipitation chances will also be on the increase Tuesday and especially Tuesday night. The GFS and ECMWF are in pretty good agreement on timing considering this is Day 6, and thus have likely POPs across the region Tuesday night. Instability could be sufficient for a few storms, and the shear certainly looks to be there, so added a slight chance of thunder to the wx grids. Some precipitation may linger into Wednesday, but with the upper forcing gone by then, only have chance POPs across the area. Highs on Tuesday and Wednesday will be above normal with strong south/southwesterly surface flow, generally 70s to lower-80s. && .AVIATION /11Z THURSDAY THROUGH MONDAY/... As of 630 AM Thursday... Strong southerly wind gusts of 20-30 kt will continue across most areas, along with MVFR ceilings. Isolated locations with weaker winds will likely have LLWS with stronger winds not far from the surface. Widespread SHRA will develop from west to east, arriving near KINT around 12Z, then KRDU around 15Z, and KRWI around 18Z. Strong winds aloft will likely surface as the heavy showers move across areas. Isolated gusts of 40-50 kt are possible where strong SHRA/TSRA develop this afternoon. An isolated tornado is also possible, mainly this afternoon. Conditions will improve from west to east late afternoon into the evening, with VFR conditions expected at all locations by the end of the TAF period. Outlook beyond 12Z Friday: A few SHRA Sat night could create sub VFR conditions. Otherwise, breezy west to northwest winds are possible Friday and VFR conditions expected for the remainder of the period. && .EQUIPMENT... KGSO RAOBs are temporarily scheduled for 12Z releases only due to helium supply issues. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Blaes/JJT NEAR TERM...Hartfield/JJT SHORT TERM...JJT LONG TERM...Danco AVIATION...JJT EQUIPMENT...RAH/WSH
Hazardous weather outlook, Mar 31, 12:59 PM EDT, 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 1259 PM EDT Thu Mar 31 2022 NCZ007>011-021>028-038>043-078-011000- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Wayne- 1259 PM EDT Thu Mar 31 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered strong to severe storms are possible this afternoon into the evening. The primary severe weather threat will be damaging winds, although a brief or isolated tornado is possible. In addition to the severe threat, windy conditions with gusts between 30 to 40 mph are expected throughout the day. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ073>077-083>086-088-089-011000- Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 1259 PM EDT Thu Mar 31 2022 ...TORNADO WATCH 86 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Scattered strong to severe storms are possible this afternoon into the evening. The primary severe weather threat will be damaging winds, although a brief or isolated tornado is possible. In addition to the severe threat, windy conditions with gusts between 30 to 40 mph are expected throughout the day. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Mar 31, 10:15 AM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1015 AM EDT Thu Mar 31 2022
NCZ021>023-038>040-073>075-083>085-311500-
Guilford NC-Scotland NC-Stanly NC-Anson NC-Richmond NC-Chatham NC-
Alamance NC-Forsyth NC-Randolph NC-Davidson NC-Montgomery NC-
Moore NC-
1015 AM EDT Thu Mar 31 2022
...Gusty winds and light to moderate showers will impact portions of
Alamance, Forsyth, Moore, Scotland, Davidson, Anson, Montgomery,
Richmond, Randolph, Stanly, Guilford and western Chatham Counties
through 1100 AM EDT...
At 1012 AM EDT, Doppler radar was tracking gusty winds and showers
along a line extending from near Greensboro to near Wadesboro.
Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Burlington, Asheboro,
Lexington, Laurinburg, Albemarle, Graham and Southern Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
&&
LAT...LON 3550 8030 3552 8018 3572 8033 3574 8046
3583 8049 3589 8037 3605 8050 3626 8045
3624 7926 3567 7922 3548 7936 3523 7929
3504 7946 3494 7935 3477 7933 3463 7946
3480 7968 3482 8032 3519 8028 3519 8051
TIME...MOT...LOC 1412Z 214DEG 40KT 3644 7950 3536 7973
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Mar 31, 11:29 AM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1129 AM EDT Thu Mar 31 2022
NCZ038>040-073>075-083-084-311630-
Stanly NC-Anson NC-Richmond NC-Chatham NC-Randolph NC-Davidson NC-
Montgomery NC-Moore NC-
1129 AM EDT Thu Mar 31 2022
...A strong thunderstorm with heavy rain and gusty winds will impact
portions of western Moore, Davidson, Anson, Montgomery, Richmond,
Randolph, Stanly and western Chatham Counties through 1230 PM EDT...
At 1127 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Troy, moving northeast at 55 mph.
HAZARD...Winds up to and in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
High Point, Asheboro, Lexington, Albemarle, Rockingham, Wadesboro,
Randleman, Troy, Siler City and Badin Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3550 8030 3551 8018 3572 8033 3574 8046
3584 8048 3583 8046 3585 8039 3598 8039
3603 8014 3601 8004 3592 8004 3590 7955
3584 7954 3584 7926 3587 7924 3481 7967
3481 8032 3519 8028 3519 8051 3520 8051
TIME...MOT...LOC 1527Z 214DEG 47KT 3527 8004
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Mar 31, 11:30 AM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1130 AM EDT Thu Mar 31 2022
NCZ075-077-085-086-311600-
Scotland NC-Hoke NC-Harnett NC-Moore NC-
1130 AM EDT Thu Mar 31 2022
...A strong shower will impact portions of southeastern Moore,
northeastern Scotland, southwestern Harnett and Hoke Counties
through NOON EDT...
At 1129 AM EDT, Doppler radar was tracking a strong shower 7 miles
west of Raeford, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raeford, Wagram, Vass, Cameron, Silver City, Pineview, Bowmore and
Ashley Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3491 7948 3537 7928 3534 7926 3531 7918
3537 7912 3531 7896 3521 7903 3519 7910
3513 7911 3511 7910 3484 7928 3484 7930
TIME...MOT...LOC 1529Z 204DEG 45KT 3494 7935
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GreenSpecial weather statement, Mar 31, 12:07 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1207 PM EDT Thu Mar 31 2022
NCZ040>042-075>077-084>086-088-089-311645-
Scotland NC-Richmond NC-Lee NC-Johnston NC-Chatham NC-Hoke NC-
Sampson NC-Harnett NC-Wake NC-Moore NC-Cumberland NC-
1207 PM EDT Thu Mar 31 2022
...An area of heavy showers and storms with gusty winds will impact
portions of central Moore, Scotland, northwestern Sampson, Harnett,
southeastern Richmond, Cumberland, Lee, southern Wake, Johnston,
Hoke and eastern Chatham Counties through 1245 PM EDT...
At 1203 PM EDT, Doppler radar was tracking a heavy shower 10 miles
northwest of Pope AFB, or 12 miles southeast of Sanford, moving
northeast at 60 mph. A few more isolated heavy showers are also
developing south of Cumberland County.
HAZARD...Winds up to and in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Fayetteville, Cary, Sanford, Laurinburg, Southern Pines,
Smithfield, Raeford, Pittsboro and Lillington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
heavy rainfall can cause localized flooding. Do not drive your
vehicle through flooded roadways.
Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
&&
LAT...LON 3481 7968 3584 7925 3585 7924 3588 7924
3585 7869 3575 7842 3553 7810 3533 7822
3532 7829 3529 7830 3525 7827 3485 7852
3485 7883 3483 7890 3490 7894 3495 7904
3483 7919 3484 7935 3477 7933 3463 7946
TIME...MOT...LOC 1603Z 207DEG 51KT 3532 7909
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Mar 31, 1:00 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
100 PM EDT Thu Mar 31 2022
NCZ008>010-026-041-311800-
Franklin NC-Vance NC-Warren NC-Wake NC-Granville NC-
100 PM EDT Thu Mar 31 2022
...A line of strong thunderstorms will impact portions of Vance,
western Warren, central Granville, central Wake and northwestern
Franklin Counties through 200 PM EDT...
At 1259 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Oxford to near Garner. Movement was northeast
at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Henderson, Oxford, Creedmoor, Wake Forest, Garner,
Franklinton, Norlina, Kittrell and Rolesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.
&&
LAT...LON 3632 7818 3568 7861 3564 7870 3600 7871
3601 7870 3601 7871 3631 7871 3654 7857
3654 7817
TIME...MOT...LOC 1659Z 206DEG 43KT 3634 7860 3574 7865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CASpecial weather statement, Mar 31, 1:12 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
112 PM EDT Thu Mar 31 2022
NCZ021>023-038>040-073>075-083-084-311815-
Guilford NC-Stanly NC-Anson NC-Richmond NC-Chatham NC-Alamance NC-
Forsyth NC-Randolph NC-Davidson NC-Montgomery NC-Moore NC-
112 PM EDT Thu Mar 31 2022
...A line of showers and thunderstorms will impact portions of
Alamance, southeastern Forsyth, northwestern Moore, Davidson, Anson,
Montgomery, western Richmond, Randolph, Stanly, Guilford and western
Chatham Counties through 215 PM EDT...
At 109 PM EDT, Doppler radar was tracking a line of thunderstorms
extending from near Greensboro to Wingate. Movement was northeast at
60 mph. If the storm intensifies a warning may need to be issued.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, High Point, Burlington, Asheboro, Lexington, Albemarle,
Graham, Wadesboro, Randleman and Troy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Conditions are favorable for development of a very brief, weak
tornado. Be prepared to take immediate action if a tornado is
sighted or a Tornado Warning is issued.
A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.
&&
LAT...LON 3525 8046 3550 8030 3552 8018 3572 8035
3572 8037 3573 8037 3625 8002 3624 7926
3591 7926 3587 7923 3553 7932 3481 7992
3481 8032 3519 8028 3516 8046
TIME...MOT...LOC 1709Z 224DEG 63KT 3616 7980 3496 8043
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CAThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:51 AM EDT | Special Weather Statement | RAH | Alamance, Forsyth, Guilford | 54 min |
| Mar 31, 10:15 AM EDT | Special Weather Statement | RAH | Alamance, Anson, Chatham, Davidson, Forsyth, Guilford and 6 more | 45 min |
| Mar 31, 11:29 AM EDT | Special Weather Statement | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more | 61 min |
| Mar 31, 11:30 AM EDT | Special Weather Statement | RAH | Hoke | 30 min |
| Mar 31, 12:07 PM EDT | Special Weather Statement | RAH | Chatham, Cumberland, Harnett, Hoke, Johnston, Lee and 2 more | 38 min |
| Mar 31, 12:25 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 35 min |
| Mar 31, 1:00 PM EDT | Special Weather Statement | RAH | Granville, Vance, Wake | 60 min |
| Mar 31, 1:12 PM EDT | Special Weather Statement | RAH | Alamance, Anson, Davidson, Guilford, Montgomery, Randolph and 1 more | 63 min |
| Mar 31, 1:22 PM EDT | Tornado Warning | RAH | Cumberland, Johnston, Sampson | 23 min |
| Mar 31, 1:35 PM EDT | Tornado Warning | RAH | Warren | 10 min |
| Mar 31, 1:42 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 48 min |
| Mar 31, 1:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 17 min |
| Mar 31, 1:52 PM EDT | Special Weather Statement | RAH | Halifax | 53 min |
| Mar 31, 2:26 PM EDT | Special Weather Statement | RAH | Halifax | 64 min |
| Mar 31, 2:28 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Moore, Richmond | 47 min |
| Mar 31, 3:16 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Harnett, Lee, Orange, Wake | 29 min |
| Mar 31, 3:44 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 31 min |
| Mar 31, 3:48 PM EDT | Tornado Warning | RAH | Durham, Granville, Wake | 27 min |
| Mar 31, 4:05 PM EDT | Tornado Warning | RAH | Durham, Franklin, Granville, Wake | 25 min |
| Mar 31, 4:45 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Mar 31, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Nash | 23 min |
| Mar 31, 5:35 PM EDT | Tornado Warning | RAH | Halifax, Nash | 25 min |
Nearby
Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.